Latest TikTok Benadryl Challenge Could Be Deadly
The world needs to be reminded of the actual definition of the word challenge. A reminder that a challenge is different than just doing something dumb or silly. A challenge doesn't mean you are going to do something to entertain social media followers. A challenge is doing something difficult for a purpose. What we are seeing online as challengers are more often only a silly trick or dangerous stunt. In the latest TikTok 'challenge' encourages people to take enough Benadryl to cause hallucinations. The only problem (actually there are a lot of problems with this but we'll focus on one) is that ingesting too much Benadryl can be deadly. Too much of the drug can also cause seizures and heart problems.
There are reports that the death of a 15 year old girl was due to participating in the Benadryl challenge. There have been other instances of children being hospitalized from the stunt according to a story on an ABC affiliate site.
Other dangerous social media challenges in recent months include the outlet challenge where a coin is placed between the prongs of a partially plugged in power cable. This can cause a show of sparks and even fire. The skull breaker has two people swipe the legs of a person who is convinced to jump. Without their legs underneath them for the landing they often land on their backs or head.
Other 'challenges' are less dangerous, but still not actual challenges. Planking, horse manning, toilet licking, and the 'Git Up' dance challenge.